I was diagnosed with bilateral PE's and DVT's behind both knees in 2/12. I am on Coumadin with INR-Proth consistently between 2 and 3. My blood pressure started rising at that time and has reached 194/99 but is usually under 180/90. My Doc replaced 40 mg Benicar with Exforge 5/160 twice a day. After 5 days the BP remains above 160/88. I usually ride a bike at least 100 mi per week plus weight workouts and used to have BP around 110/68 on 20 mg Benicar just prior to the clotting.I am 70. I have been told to only sit all day.
fastcarbon, welcome to the site. I don't believe they mean to tell you to just sit around all the time. I think you have misunderstood the orders from your doctor. Anyone can get high blood pressure at any given time in their life. I too started having this problem this past February, & mine was 190/100. I too have had low blood pressure all my life. It just happens to the best of us. I commend you on being so active at your age & trying to keep in shape. Exercise is usully a very important tool for helping keep the blood pressure regulated, but since you have had blood clots in both legs , is the reason they want you to rest til this is under control. The use of coumadin is to keep you from having another life threatening blood clot. It thins the blood. Years ago they used to put a person in the hospital for 6 weeks at a time on bed rest with your leg elevated when you had blood clots. (Been there, done that) I have a brother that has the same problem as you also. I will try to give you the link to read about your meds of benicar & Exforge below. Sometimes these things happen for no reason there is a good explanation for.Any other questions concerning exercise should be addressed to your doctor. We have a few nurses on board here, but their are no doctors, just people with similar problems that try to help through their own experience or knowledge. Hope this helps...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Oct 2018 • 15 answers
Updated 14 Oct 2018 • 12 answers
Updated 23 Dec 2017 • 7 answers
Updated 17 Mar 2016 • 1 answer
I have been on rivaroxaban 20mg a day for a 16-18 months. Yesterday, I found out that I have new cl?
Posted 13 Oct 2016 • 0 answers